Batch BeaconUK recalls and safety alerts

Medicines recallMHRA

Gemcitabine PPF 1800mg/180mL Infusion; Gemcitabine PPF 1600mg/160mL Infusion recalled over a packaging defect

Packaging or device defectHigh riskClass 2

Sun Pharma UK Ltd is recalling certain batches as a precautionary measure due to a small number of leaks found intermittently in the infusion bags.

Check your product

Only products that match these details are covered. Have your pack in front of you.

9 identifiers listed for this notice.

  • Gemcitabine PPF 1800mg/180mL Infusion; Gemcitabine PPF 1600mg/160mL Infusion; Irinotecan 1

    Batch codePrinted on the pack, often next to the date mark. It may start with L or LOT.
    • HAD3634A
    • HAE1532A
    • HAE1191A
    Product licenceThe PL number on the carton.
    • PL 31750/0062
    • PL 31750/0159
    ExpiryOn the carton, blister or label.
    • 30.09.2024
    • 30.06.2025
    First distributedOn the product, its label or its packaging.
    • 21.02.2023
    • 20.12.2023

What to do now

Some packs of Gemcitabine PPF 1800mg/180mL Infusion; Gemcitabine PPF 1600mg/160mL have a defect that could affect how the medicine is given.

  1. Do not stop taking a prescribed medicine without advice: missing doses can be more dangerous than the defect.
  2. Compare the batch number printed on the box or label with the batches listed here.
  3. If your pack is affected, take it to your pharmacy or contact the prescriber for a replacement.
  4. Any side effect you think is linked can be reported through the Yellow Card scheme.

Why it matters. A faulty cap, seal, syringe or inhaler can mean a missed or wrong dose, or contamination of the product.

Symptoms and when to get help

Look out for

  • a side effect you have not had before
  • your condition not being controlled as well as usual

Get help urgently

  • signs of a severe allergic reaction, such as swelling of the face or throat or difficulty breathing — call 999
  • if you feel unwell and are worried, speak to a pharmacist, your GP or NHS 111

This is general information based on NHS public guidance, not medical advice. In an emergency call 999. For urgent advice use NHS 111 (NHS 24 on 111 in Scotland) or, in Northern Ireland, your GP or out-of-hours service.

Replacements and prescriptions

The MHRA notice tells pharmacies and healthcare professionals what to do. Patients should keep taking their medicine and ask a pharmacist before stopping.

An affected pack bought over the counter can be returned to where you bought it.

From the official notice

Published by the Medicines and Healthcare products Regulatory Agency (EL(24)A/28). Quoted as issued.

Summary

Sun Pharma UK Ltd is recalling certain batches as a precautionary measure due to a small number of leaks found intermittently in the infusion bags.

The risk

DMRC reference number DMRC-31113538 Company name

Advice for healthcare professionals

Use precaution when handling these products, ensure that the appropriate personal protective equipment is used. Stop supplying the above batches immediately. Quarantine all remaining stock in sealed containers and return it to your supplier using your supplier’s approved process.

No further action is required by patients as this is a Pharmacy and Wholesaler level recall. Patients should continue to take medicines provided by your healthcare professional.

Patients who experience adverse reactions or have any questions about the medication, should seek medical attention. Any suspected adverse reactions should also be reported via the MHRA Yellow Card scheme .

Advice for patients

No further action is required by patients as this is a Pharmacy and Wholesaler level recall. Patients should continue to take medicines provided by your healthcare professional.

Patients who experience adverse reactions or have any questions about the medication, should seek medical attention. Any suspected adverse reactions should also be reported via the MHRA Yellow Card scheme .

Open the MHRA notice

Questions

Why has Gemcitabine PPF 1800mg/180mL Infusion; Gemcitabine PPF 1600mg/160mL been recalled?

Some packs of Gemcitabine PPF 1800mg/180mL Infusion; Gemcitabine PPF 1600mg/160mL have a defect that could affect how the medicine is given. A faulty cap, seal, syringe or inhaler can mean a missed or wrong dose, or contamination of the product.

How do I know if my medicine is affected?

Compare the batch code, product licence, expiry and date code on your pack with the details listed under “Check your product” on this page. Only items that match are covered by the notice.

What should I do now?

Do not stop taking a prescribed medicine without advice: missing doses can be more dangerous than the defect. Compare the batch number printed on the box or label with the batches listed here.

Do I need a new prescription?

The MHRA notice tells pharmacies and healthcare professionals what to do. Patients should keep taking their medicine and ask a pharmacist before stopping. An affected pack bought over the counter can be returned to where you bought it.

Related notices